Title

Continuous and discrete Schrodinger systems with parity-time-symmetric nonlinearities

Authors

Authors

A. K. Sarma; M. A. Miri; Z. H. Musslimani;D. N. Christodoulides

Comments

Authors: contact us about adding a copy of your work at STARS@ucf.edu

Abbreviated Journal Title

Phys. Rev. E

Keywords

NON-HERMITIAN HAMILTONIANS; SOLITONS; LATTICES; OPTICS; Physics, Fluids & Plasmas; Physics, Mathematical

Abstract

We investigate the dynamical behavior of continuous and discrete Schrodinger systems exhibiting parity-time (PT) invariant nonlinearities. We show that such equations behave in a fundamentally different fashion than their nonlinear Schrodinger counterparts. In particular, the PT-symmetric nonlinear Schrodinger equation can simultaneously support both bright and dark soliton solutions. In addition, we study a discretized version of this PT-nonlinear Schrodinger equation on a lattice. When only two elements are involved, by obtaining the underlying invariants, we show that this system is fully integrable and we identify the PT-symmetry-breaking conditions. This arrangement is unique in the sense that the exceptional points are fully dictated by the nonlinearity itself.

Journal Title

Physical Review E

Volume

89

Issue/Number

5

Publication Date

1-1-2014

Document Type

Article

Language

English

First Page

7

WOS Identifier

WOS:000338042200009

ISSN

1539-3755

Share

COinS